DaT Scan side effects

I've had a DaT Scan earlier this week and as a result I have a slight swelling of my neck where the thyroid is, also a slight discomfort in swallowing. I spoke to the doctor at the Nuclear Medicine department where I had the scan and he said that's due to the pills I took to protect the thyroid against the radioactive substance. He also said that the selling is going to go away. But 3 days later the swelling is still visible.

Had any of you had swollen thyroid as an effect of the potassium iodide pills (though some of you may have had this given as an injection)? If so, has that resolved? How quickly?

I dreaded this scan before doing it and with this I'm now kicking myself for having it. Argh.

4 Replies

  • I've had three so far but no side effects.

  • Thank you.

  • I didnt have that side effect and mine was in liquid form mixed in water rather than pill or injection. Dont know if it makes a difference.

  • The amount makes a difference, regardless of the form of administration. My thyroid is still swollen as a result, argh.

You may also like...